Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 10, NWS Elko, NV

September 1, 2013Nye County, Nevada

NWS Elko, NV issued this flash flood warning at Sep 1, 2013, 3:21 PM PDT for Nye County, Nevada. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2013, 3:21 PM PDT (22:21 UTC)
Expired
Sep 2, 2013, 1:15 AM PDT
In force
10 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
None

County Nye County, NV

The radar

The Elko radar (KLRX), 199 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3339 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WGUS55 KLKN 012221
FFWLKN
NVC023-020015-
/O.NEW.KLKN.FF.W.0010.130901T2221Z-130902T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
321 PM PDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...

* UNTIL 515 PM PDT

* AT 315 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM ABOUT 10 MILES WEST OF MONITOR VALLEY...AND IS NEARLY
STATIONARY. THIS STORM IS MOVING LITTLE...AND PRODUCING RAINFALL 
RATES OF 1 TO 3 INCHES PER HOUR...NEARBY NORMALLY DRY STREAMS WILL FILL
QUICKLY AND DANGEROUSLY...

LOCATIONS NEAR THE PATH OF INCLUDE...MONITOR VALLEY...MILL CANYON...
WALTER CANYON...WILLOW CANYON...EAST NORTHUMBERLAND CANYON...OLD 
FREIGHT ROAD...DIANA'S PUNCH BOWL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687

$$

TURNER/JRM
9 follow-up statements
993 
WGUS75 KLKN 012249
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
349 PM PDT SUN SEP 1 2013

NVC023-020015-
/O.CON.KLKN.FF.W.0010.000000T0000Z-130902T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-
349 PM PDT SUN SEP 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR NORTH
CENTRAL NYE COUNTY...

AT 346 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STRONG THUNDERSTORM PRODUCING FLASH FLOODING...AND
REMAINING STATIONARY OVER THE WARNED AREA. RADAR ESTIMATES AT LEAST 
2 TO 3 INCHES OF RAIN HAS FALLEN IN THE WARNED AREA...AND MORE RAIN 
WILL CONTINUES. THIS IS A DANGEROUS FLOODING SITUATION. MOVE TO HIGHER
GROUND.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONITOR 
VALLEY AND NEARBY NORMALLY DRY STREAMS AND WASHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687

$$

TURNER
160 
WGUS75 KLKN 012351
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
451 PM PDT SUN SEP 1 2013

NVC023-020015-
/O.CON.KLKN.FF.W.0010.000000T0000Z-130902T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-
451 PM PDT SUN SEP 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR NORTH
CENTRAL NYE COUNTY...

AT 446 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ADDITIONAL THUNDERSTORMS DEVELOPING NEAR THE FLASH FLOOD WARNING 
AREA. RUNOFF FROM PREVIOUS RAINFALL AND NEW THUNDERSTORMS WILL 
CONTINUE WEST OF MONITOR VALLEY THROUGH AT LEAST 5:15 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONITOR
VALLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687

$$

TURNER
732 
WGUS55 KLKN 020010
FFWLKN
NVC023-020215-
/O.EXT.KLKN.FF.W.0010.000000T0000Z-130902T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
510 PM PDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN ELKO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...

* UNTIL 715 PM PDT

* AT 507 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE SCATTERED THUNDERSTORMS NEAR AND SOUTHWEST OF MONITOR 
VALLEY PRODUCING ADDITIONAL RAINFALL. RUNOFF FROM PREVIOUS 
THUNDERSTORMS CONTINUES...AND ADDITONAL RAINFALL WILL ONLY ADD TO 
THE RUNOFF...SO THE FLASH FLOOD WARNING HAS BEEN EXTENDED UNTIL 7:15 
PM. 

LOCATIONS NEAR THE PATH OF INCLUDE...MONITOR VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687

$$

TURNER
778 
WGUS75 KLKN 020036
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
536 PM PDT SUN SEP 1 2013

NVC023-020215-
/O.CON.KLKN.FF.W.0010.000000T0000Z-130902T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-
536 PM PDT SUN SEP 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR NORTH
CENTRAL NYE COUNTY...

AT 531 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE SEVERAL NEW 
THUNDERSTORMS DEVELOPING IN THE WARNED AREA. ADDITIONAL EXCESSIVE 
RAINFALL IS OCCURRING...AND FALLING ON SATURATED OR FLOODED SOILS 
FROM PREVIOUS EXCESSIVE RAIN. THIS IS A DANGEROUS FLOODING 
SITUATION. MOVE TO HIGHER GROUND. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONITOR
VALLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687

$$

TURNER
536 
WGUS75 KLKN 020121
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
621 PM PDT SUN SEP 1 2013

NVC023-020215-
/O.CON.KLKN.FF.W.0010.000000T0000Z-130902T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-
621 PM PDT SUN SEP 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR NORTH
CENTRAL NYE COUNTY...

AT 617 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE SCATTERED 
THUNDERSTORMS IN AND NEAR THE WARNED AREA. ADDITIONAL RUNOFF FROM 
THIS RAIN IS LIKELY...IN ADDITION TO RUNOFF FROM PREVIOUS STORMS. 
NORMALLY DRY STREAMS WILL CONTINUE TO FLOW THROUGH 7:15 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONITOR
VALLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687

$$

TURNER
329 
WGUS55 KLKN 020202
FFWLKN
NVC023-020515-
/O.EXT.KLKN.FF.W.0010.000000T0000Z-130902T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
702 PM PDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN ELKO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...

* UNTIL 1015 PM PDT

* AT 701 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAINFALL WHICH LIKELY IS PRODUCING FLASH FLOODING FROM A     
  THUNDERSTORM OVER THE WARNED AREA.

LOCATIONS NEAR THE PATH OF INCLUDE...MONITOR VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687

$$

RCM
084 
WGUS75 KLKN 020413
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
913 PM PDT SUN SEP 1 2013

NVC023-020515-
/O.CON.KLKN.FF.W.0010.000000T0000Z-130902T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-
913 PM PDT SUN SEP 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM PDT FOR
NORTH CENTRAL NYE COUNTY...

AT 910 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE RAINFALL CAPABLE OF PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONITOR
VALLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687

$$

RCM
596 
WGUS55 KLKN 020457
FFWLKN
NVC023-020815-
/O.EXT.KLKN.FF.W.0010.000000T0000Z-130902T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
957 PM PDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN ELKO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...

* UNTIL 115 AM PDT

* AT 953 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  CONTINUED HEAVY RAIN LIKELY TO BE PRODUCING FLASH FLOODING OVER    
  THE WARNED AREA.

LOCATIONS NEAR THE PATH OF INCLUDE...MONITOR VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS RANGELAND ALONG THE 
BANKS OF DRY WASHES AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687

$$

RCM
984 
WGUS75 KLKN 020806
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
106 AM PDT MON SEP 2 2013

NVC023-020816-
/O.EXP.KLKN.FF.W.0010.000000T0000Z-130902T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-
106 AM PDT MON SEP 2 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 AM PDT FOR NORTH
CENTRAL NYE COUNTY...

HEAVY RAINS HAVE MOVED OUT OF THE AREA.

&&

LAT...LON 3899 11661 3880 11678 3893 11697 3906 11687

$$

RCM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:00 PM PDT, 1 hour 21 minutes earlier.

Area forecast discussion, Sep 1, 2:00 PM PDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT SUN SEP 1 2013

.SYNOPSIS...MONSOON MOISTURE WILL INCREASE ACROSS NEVADA TONIGHT
THROUGH MONDAY...WITH SHOWERS AND THUNDERSTORMS BECOMING
INCREASINGLY LIKELY. SOME STORMS WILL PRODUCE HEAVY RAIN AND
LOCALIZED FLOODING. MONSOON MOISTURE IS EXPECTED TO LINGER FOR
MUCH OF THIS WEEK.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY.

AN IMPRESSIVE SURGE OF MONSOON MOISTURE IS ORGANIZING ACROSS
CENTRAL AND SOUTHERN NEVADA THIS AFTERNOON, WHERE YET ANOTHER CROP
OF SCATTERED THUNDERSTORMS IS GETTING UNDERWAY. 12Z NAM AND THE
3KM-HRRR BOTH SPREAD NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
SOUTHERN HALF OF THE CWA /WHITE PINE, NYE, SOUTHERN LANDER/EUREKA
COUNTIES/ THROUGH THIS EVENING. VISIBLE SATELLITE REVEALS
PERCOLATING CUMULUS ON THE HIGHER TERRAIN OF CENTRAL NEVADA, WITH
SPC MESOANALYSIS REVEALING LIFTED INDEX TO -5 AND CAPE TO
1500 J/KG, AND THAT'S ONLY AS OF NOON. EXTRA MOISTURE IN THE AIR
SEEMS TO BE SLOWING HEATING SOMEWHAT, AND SOME WARMER AIR ALOFT IS
NOT HELPING EITHER. BUT THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING NONETHELESS. WILL MAINTAIN FLASH FLOOD WATCH FOR CENTRAL
NEVADA THROUGH 11 PM, WHERE THE GREATEST CONCENTRATION OF STORMS
WILL BE LOCATED. 3KM HRRR FORECASTS A COMPLEX OF THUNDERSTORMS
ENTERING SOUTHERN ELKO COUNTY WITH THE MAIN MOISTURE SURGE AROUND
MIDNIGHT TONIGHT. KEPT SHOWER AND THUNDERSTORM COVERAGE MUCH
HIGHER TONIGHT THAN IS TYPICAL, WITH LOCALLY HEAVY RAIN LIKELY.
WILL LET THE FLASH FLOOD WATCH EXPIRE AT 11 PM FOR NOW, BUT
CONFIDENT THE CONVECTION WILL NOT END THEN, SO THE EVENING SHIFT
WILL NEED TO DETERMINE WHETHER TO EXTEND THE WATCH THROUGH
TONIGHT. MOISTURE QUALITY WILL BE INCREASING DRAMATICALLY TONIGHT
THROUGH MONDAY MORNING, AND WITH GFS/NAM BOTH FORECASTING
SIGNIFICANT INSTABILITY OVERNIGHT INTO MONDAY MORNING, NOCTURNAL
CONVECTION IS LIKELY. FURTHER AIDING THE THUNDERSTORMS WILL BE THE
ADVERTISED WEAK SHORTWAVE, ROTATING NORTH THROUGH EASTERN NEVADA
IN THE MOIST MONSOON FLOW, AND APPROACHING ELKO COUNTY AROUND 5 AM
MONDAY. THIS IS THE MOST STABLE TIME OF DAY /THE CONVECTIVE
MINIMUM/ BUT DESPITE THIS, EXPECT SOME THUNDERSTORMS WILL SURVIVE
THE NIGHT.

WITH THE CLOUDS, RAIN, AND RAPIDLY INCREASING HUMIDITY LOW
TEMPERATURES LABOR DAY MORNING WILL BE VERY MILD AND WAY ABOVE
NORMAL, IN THE UPPER 50S AND LOWER 60S. SOME RECORD WARM OVERNIGHT
LOWS ARE LIKELY, ELKO'S RECORD FOR SEP 2ND IS 59 SET IN 1960. MY
FORECASTED LOW IS 61 DEGREES.

LABOR DAY...CLOUDY AND MOIST WITH SHOWERS AND THUNDERSTORMS
LIKELY. MOISTURE WILL BE PLENTIFUL WITH PRECIPITABLE WATER VALUES
NEAR RECORD LEVELS FOR EARLY SEPTEMBER, RANGING FROM 1-1.2 INCHES.
ANY STORMS THAT DEVELOP MONDAY WILL PRODUCE EXCESSIVE RAINFALL.
THE QUESTION IS, WILL THERE BE ENOUGH INSTABILITY FOR
THUNDERSTORMS TO REDEVELOP MONDAY? THE ANSWER FROM MANY MODELS,
THE 12/18Z NAM, 12Z GFS AND ECMWF IS A UNANIMOUS YES. ALL GUIDANCE
ALLOWS SCATTERED TO NUMEROUS THUNDERSTORMS TO REDEVELOP ACROSS
NEVADA MONDAY AFTERNOON AND EVENING, EVEN ALL THE WAY INTO
HUMBOLDT COUNTY. SOME FORECASTER CONCERNS REGARDING THIS SCENARIO:
1) THE SHORTWAVE THAT WILL HELP TRIGGER STORMS TONIGHT IS COMING
THROUGH NE NEVADA LATE TONIGHT AND EARLY MONDAY, NOT A GREAT TIME
TO GET STORMS GOING. IN FACT, SUBSIDENCE BEHIND THE DEPARTING WAVE
AND THE SINKING AIR ASSOCIATED WITH IT MAY HINDER THUNDERSTORM
GROWTH MONDAY AFTERNOON, AND 2) WE ARE GOING TO BE VERY MOIST.
SKIES WILL BE MOSTLY CLOUDY TO CLOUDY ALL DAY, AND IT MAY PROVE
DIFFICULT TO GET THE SUNSHINE NEEDED FOR NEW STORM INITIATION.
DESPITE THESE CONCERNS, FORECASTED SCATTERED TO NUMEROUS
THUNDERSTORMS FOR ALL ZONES MONDAY. BECAUSE OF THE UNCERTAINTIES,
WILL NOT ISSUE ANOTHER FLASH FLOOD WATCH FOR MONDAY, BUT THIS WILL
REQUIRE CAREFUL WATCHING, ESPECIALLY GIVEN THE OUTDOOR HOLIDAY
ACTIVITIES. FOR NOW, SORT OF TOOK A MIDDLE GROUND AND MENTIONED
HEAVY RAIN IN THE GRIDS FOR NE NEVADA. AGAIN, WITH NEAR RECORD PW
IN THE ATMOSPHERE, ANY STORM WILL PRODUCE VERY HEAVY RAIN.

NOT THE BEST FORECAST FOR LABOR DAY PLANS, BUT DOUBT MANY WILL
COMPLAIN AS THE NEVADA DROUGHT CONTINUES.

TUESDAY...CONTINUED MOIST AND UNSTABLE. PW REMAINS VERY HEALTHY,
RANGING FROM 0.80-1.2 INCH. 12Z GFS FORECASTS WIDESPREAD NEGATIVE
LIFTED INDICES AT 5 PM TUESDAY, SO INCREASED THUNDERSTORM COVERAGE IN
THE GRIDS ACCORDINGLY. TURNER

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MODELS AGREE FAIRLY
WELL WITH THE OVERALL PATTERN THROUGH THE PERIOD. THE CWA IS UNDER
THE INFLUENCE OF THE "MONSOON" MOISTURE TUESDAY NIGHT THROUGH
THURSDAY...HOWEVER UPPER TROF PUSHES INLAND SHOVING THE TSTM
ACTIVITY TO EASTERN NV ON THURSDAY. BY FRIDAY TROF WEAKENS OVER
THE CWA AS IT MOVES NORTH INTO THE PACIFIC NORTHWEST. AGAIN THE
TSTM ACTIVITY IS EXPECTED TO BE CONFINED TO EASTERN NV. BY
SATURDAY INSTABILITY IS PUSHED INTO WHITE PINE COUNTY AS TROF
MOVES TO THE NORTH OF NEVADA. THEN EXPECT DRY CONDITIONS NEXT
SUNDAY AS FOUR CORNER HIGH GETS SUPPRESSED. JH

&&

.AVIATION...VFR ALL TERMINALS. KWMC AND KEKO WILL SEE PERIODIC SMOKY
CONDITIONS...BUT IS NOT EXPECTED TO REDUCE SURFACE VSBY. KEKO WILL
ALSO HAVE VCTS THIS EVENING AND MONDAY AFTERNOON. KTPH AND KELY MAY
HAVE -TSRA THROUGH EARLY EVENING. KELY MAY SEE HEAVY RAIN AT
TIMES. JH

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON
THROUGH MONDAY. WHILE LIGHTNING WILL BE PLENTIFUL, WETTING RAINS
AND MUCH HIGHER RH WILL MINIMIZE THE RISK FOR NEW LIGHTNING
IGNITIONS. RETURNING MONSOON MOISTURE WILL ALLOW FOR MUCH HIGHER
MAX/MIN RH AND GREAT OVERNIGHT RECOVERIES. TURNER

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN
NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY
AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

&&

99/87/87/99
Hazardous weather outlook, Sep 1, 3:56 AM PDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
356 AM PDT SUN SEP 1 2013

NVZ030-031-033>041-021100-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
356 AM PDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM PDT THIS MORNING
THROUGH THIS EVENING FOR SOUTHERN EUREKA AND SOUTHERN
LANDER...WHITE PINE...AND ALL OF NORTHERN NYE COUNTIES. LARGE
AMOUNTS OF TROPICAL MOISTURE ARE AVAILABLE FOR THUNDERSTORMS AND
SOME OF THESE STORMS WILL MOVE VERY SLOWLY AND PRODUCE EXTREME
RAIN RATES OVER AREAS THAT HAVE ALREADY BEEN RAINED ON RECENTLY.
KNOW WHERE YOU ARE AT ALL TIMES...WATCH YOUR SURROUNDINGS. IN
RUGGED TERRAIN SUCH AS WE LIVE IN...MANY FLOODS OCCUR IN LOWER
ELEVATIONS FROM STORMS OVER THE MOUNTAINS. YOU MAY NOT EVEN SEE OR
HEAR THE STORM...ONLY THE WATER RUSHING DOWN AT YOU.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WHILE NO FLASH FLOOD WATCHES ARE IN EFFECT ON MONDAY...ISOLATED
INSTANCES OF HEAVY RAIN AND FLASH FLOODING ARE POSSIBLE AS THE
MONSOON MOISTURE MOVES NORTH. IN ADDITION...THUNDERSTORMS ON
MONDAY MAY BE STRONG TO OCCASIONALLY SEVERE WITH STRONG WINDS AND
HAIL.

SOMEWHAT DRIER CONDITIONS WILL EVENTUALLY RETURN LATER IN THE
WEEK...AND LESSEN THE CHANCES FOR HEAVIER RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE. NEVER PUT YOURSELF IN DANGER.

BOYD

In the hours before

Special weather statement, Sep 1, 2:32 PM PDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
232 PM PDT SUN SEP 1 2013

NVZ034-038-012200-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTHWEST ELKO COUNTY NV-
232 PM PDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 300 PM
PDT...

AT 228 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF JIGGS.  THIS STORM WAS NEARLY
STATIONARY.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4054 11579 4051 11549 4022 11557 4025 11581
TIME...MOT...LOC 2131Z 090DEG 0KT 4030 11568

JRM
Special weather statement, Sep 1, 2:52 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
252 PM PDT SUN SEP 1 2013

NVZ037-040-041-012230-
NORTHEASTERN NYE COUNTY NV-NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY NV-
252 PM PDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER...
SOUTHWESTERN EUREKA AND NORTHERN NYE COUNTIES UNTIL 330 PM PDT...

AT 250 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS 15 MILES NORTHEAST OF ROUND MOUNTAIN...
AND 10 MILES WEST OF MONITOR VALLEY...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. SMALL HAIL IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  MONITOR VALLEY...
  DEVIL'S PUNCH BOWL...
  COUNTY ROAD 82...
  RURAL NORTHERN NYE COUNTY...
  RURAL SOUTHEASTERN LANDER COUNTY...
  RURAL SOUTHWESTERN EUREKA COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3938 11684 3927 11639 3883 11672 3884 11696
TIME...MOT...LOC 2149Z 159DEG 5KT 3896 11689

TURNER
Special weather statement, Sep 1, 3:10 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
310 PM PDT SUN SEP 1 2013

NVZ035-012245-
WHITE PINE COUNTY NV-
310 PM PDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL
345 PM PDT...

AT 307 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF RUTH.  THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. THIS STORM COULD CAUSE PONDING OF WATER ON AREA
ROADWAYS. SLOW DOWN IN AREAS OF ADVERSE WEATHER.

* LOCATIONS IMPACTED INCLUDE...
   ROBINSON SUMMIT ON U.S. 50...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3942 11496 3929 11524 3947 11529 3957 11512
TIME...MOT...LOC 2209Z 327DEG 2KT 3946 11517

JRM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:32 PM PDTSpecial Weather StatementLKN28 min
Sep 1, 2:52 PM PDTSpecial Weather StatementLKN38 min
Sep 1, 3:10 PM PDTSpecial Weather StatementLKNWhite Pine35 min
Sep 1, 3:25 PM PDTSpecial Weather StatementLKNWhite Pine35 min
Sep 1, 3:36 PM PDTAreal Flood AdvisoryLKNWhite Pine3 hr
Sep 1, 3:45 PM PDTSpecial Weather StatementLKNMineral30 min
Sep 1, 4:06 PM PDTFlash Flood WarningLKNWhite Pine114 min
Sep 1, 4:15 PM PDTSpecial Weather StatementLKN30 min
Sep 1, 4:42 PM PDTFlash Flood WarningLKNNye3 hr
Sep 1, 4:59 PM PDTAreal Flood AdvisoryLKNEureka, Nye, White Pine3 hr

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.